# SDR 97ZZZX3834

- Difficulty date: August 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: RAM Aircraft, Limited Partnership, repair station VA1R551K
- Aircraft: N105LY
- Make and model: Cessna 414A
- Aircraft serial: 414A0060
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Cylinder Head
- Part time: 807 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE TWO REPORTED ENGINES EXHIBITED FUEL STAINS ADJACENT TO THE ENGINE FUEL INJ ECTORS ON 9 OF A POSSIBLE 12 CYLINDERS. FURTHER EXAMINATION REVEALED CYLINDER HEAD CRACKS UNDER CYLINDER FINS (AT THE INTAKE PORTS) AND THROUGH THE SPARK PLUG BOSSES ON EACH OF THE CYLINDERS.  SUBMITTER STATED IF ALLOWED TO GO UNCHECKED, THE CRACKS COULD PROGRESS TO A POINT WHERE THE CYLINDER TO HEAD INTEGRITY WOULD BE LOST AND CYLINDER PERFORMANCE JEOPARDIZED.
